MAUDE Adverse Event Report: ARTHREX, INC. UNI GLENOID-PERIPHERAL LOCK SCRW; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ARTHREX, INC. UNI GLENOID-PERIPHERAL LOCK SCRW; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number UNI GLENOID-PERIPHERAL LOCK SCRW
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the patient had undergone an initial revision surgery on 1/24/18 during which the following devices were implanted: ar-9120-01 (lot 170115215), ar-9145-36 (lot 170037012), ar-9145-30 (lot 170057712), ar-9504s-04 (lot 170091414), ar-9555-09 (lot 2501367202), ar-9503s-03c (lot 2501374603), ar-9165-25 (lot 2501357504).The (b)(6) 2018 procedure was a revision of arthrex products because the patient had glenoid instability due to baseplate placement on the primary.It is unknown if the 2018 revision was ever reported to arthrex as no details from the original surgery are known to search/match part numbers.The implants put in on (b)(6) 2018 were done so in a compromised glenoid with poor bone quality.The peripheral screws broke and led to baseplate failure.The glenosphere remained engaged in the baseplate.There was significant corrosion of the humeral poly insert.The glenoid components failed nearly two years ago but the patient waited until (b)(6) 2020 to have a revision surgery.The sales representative reported that the surgeon attributed the failure to putting the baseplate on her original reverse procedure too superior on the face of the glenoid with significant superior tilt.Pictures were provided to arthrex.Explanted devices will not be returned for evaluation because the parts are being analyzed by the hospital for infection.

Brand Name
UNI GLENOID-PERIPHERAL LOCK SCRW
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10482773
Report Number1220246-2020-02119
Device Sequence Number16448645
Product Code PHX
UDI-Device Identifier00888867057722
UDI-Public00888867057722
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K142863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberUNI GLENOID-PERIPHERAL LOCK SCRW
Device Catalogue NumberAR-9145-30
Device Lot Number170057712
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2020
Initial Report FDA Received Date09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;